In early December I went to the ER with shortness of breath. I had a chest x-ray, ct scan, and an EKG....everything came back as being normal and was sent home with an albuterol inhaler which didn't do anything, and a prescription for Klonopins. I have been taking the Klonopins for over a month now however I am still experiencing the shortness of breath. I stopped going to the gym for a month, as it seemed to get worse afterward, last night I started back and ran only 2 miles and felt like I couldn't breath. This morning I woke up with a headache so bad I felt as if I had drank a whole bottle of vodka the night before. Is there something seriously wrong with me or could this just be anxiety?
Have you seen your regular doctor since your visit to the ER? If not, please do so, it wouldn't hurt to get his or her input in all of this. If you are short of breath during exercise then it could be exercise induced asthma. I am not a doctor, so please take what I say with a grain of salt...only your doctor can officially diagnose you based on exam and tests. One thing that the doctor can do is to do a test called spirometry at rest and during exercise. Even monitoring your peak flows during exercise might be a quick easy test to see if your airway clamps down during exercise. There are other tests, such as the methacholine test with full PFT's (pulmonary function tests) etc...but your doc will determine what to order based on what he sees. There are other reasons for shortness of breath with exertion, yes one of them is anxiety but physical problems should be ruled out first. Hope I have helped..Sunny
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.